Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Deez nuts

Accutane + Zinc

I just got prescribed Accutane. I've been taking Zinc for probably 2 or 3 years to help with my Acne, and it's really helped with the size of the zits, keeping inflamation down. Thing is, my derm specifically singled out Zinc out of the supplements i'm taking as something I should avoid. I found this a bit odd because i've never heard that you shouldn't take Zinc with Accutane and she didn't really offer up any explanation other than "It's undetermined what effect Zinc has while taking Accutane" or something to that effect. I've searched for any information on Zinc and Accutane and couldn't find anything at all. The only thing I could find related to it at all was that Zinc increases your production of a retinol-binding protein (basically increasing the amount of retinol in your blood as far as I can understand). So my question is has anyone taken Zinc while taking Accutane and what was your experience using it?

Thanks.

Share this post


Link to post
Share on other sites

I am not taking any supplements while on 'tane. I believe less is definately more in this case. Accutane is a major drug. My liver and organs do not need to be taxed anymore than they already are. I also worry about interactions. The only thing I'd be willing to take would be milk thistle but I am even leery of taking that while on the drug. I always err on the side of caution.

Just my $.02

Share this post


Link to post
Share on other sites

I agree. I would take NOTHING, unless indicated by your dr. Zinc is a metal. You need only minute traces of it. It's extremely taxing of the liver to get rid of excess amounts of zinc. You should definitely not overload on Zinc, and I don't personally think you should have been taking it for 3 years. I hope your dr was aware of the dose etc of the Zinc you were taking. Steer clear man. You want our advice: well here it is. Cuz heck, we care. Don't do it. Get off the zinc for a few days to a week, then start the tane. The liver has enough to deal with when taking the tane. Be kind to your body.

Share this post


Link to post
Share on other sites

GO:

I asked about taking vitamins during the Accutane treatment to my pharmacist. He said that it's absolutely ok to take vitamins. He said not to take vitamin A. Very low amounts of Vitamin A is ok...like in Multi-Vitamins. But high amounts of Vitamin A is not recommended. I even asked about Zinc and he said that's it's ok to take that as well. So anything but Vitamin A.

Share this post


Link to post
Share on other sites

Hi NoLimit,

It's certainly nice to respond to your post as I don't think I've ever done so before :0) Personally, I don't take what pharmacists say and just run with it.

It just seems intuitive. If i'm taking a high dose of a vitamin derivative that puts a lot of stress on my bodily organs, why would I make it even more difficult for my organs to function? I mean, personally, if you need a vitamin because you have a deficiency then by all means. I'm not advising you go against your dr's wishes and professional opinion. I'm just saying, personally, I wouldn't take anything other than the tane if I didn't have to.

As I mentioned, zinc is a metal. If you have too much in your system, it stays in your system for very long periods of time. Your liver has a hard time getting rid of it.

I hope all is well NoLimit. Merry Christmas.

Share this post


Link to post
Share on other sites

GO! AH! Your creeping me out now. HAHA! Well I take low amounts of Zinc so I should be fine. But on the other hand.....I shouldn't do this to my liver. I didn't know that zinc would be too much for my liver. But I think taking Vitamin C and Omega 3-6-9 wouldn't cause any problems. Or at least I hope.

PS.....this is off topic....GO can u post in my accutane journal...LOL! You seem very helpful and supportive....hehe!

http://www.acne.org/messageboard/index.php?showtopic=38684

Share this post


Link to post
Share on other sites

Hi NoLimit,

I would be honoured to post in your journal. And yes. We are here for you to support you emotionally. I know that going through what we're going through is tough, but we're going to be stronger for it in the end smile.gif You keep your head high and keep smiling smile.gif

Secondly, I got a cold a while ago and wanted to take vitamin C. I called my pharmacist because I wanted to know if this was ok to do while on tane. The pharm said that I should wait a couple of hours from the tane to take the vitamin C because it's hard the kidneys. Needless to say, I avoided the Vitamin C. As for Omegas, I don't know. Really, you shouldn't be worrying about anything other than taking the tane. For me, I avoid other supplements (I used to take Omegas in Evening Primrose Oil) because a) I don't know how much stress my body is under right now with the tane. b) I don't know the potential interaction between tane and anything else and there is limited research in this area as well. c) I'm just not willing to chance it.

That's me though. You have to make your own choices. Personally, when I ask for advice from a pharm I call about 7 other pharmacies to see if they all answer the question the same way. The one that is the most cautious, that's the one I listen to. I just think it's interesting to see how much variable opinions are out there regarding medicines. I'm just not willing to chance anything. Call me Guardedly Overcautious.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×